Posts Tagged: eruption

Eczema Herpeticum: Kaposi Varicelliform Eruption…

Patients with atopic dermatitis (AD) are susceptible to cutaneous dissemination of the herpes virus, referred to as Eczema Herpeticum (EH) and/or Kaposi Varicelliform Eruption.  Development of EH has been shown to be associated with severe AD, higher IgE levels, elevated eosinophil counts, food and environmental allergies and onset of AD before the age of 5. … Read more »

Drug Eruptions: Dilantin & Radiation Associated TEN

Dilantin & Radiation Associated Toxic Epidermal Necrolysis (TEN):  This is a patient at Walter Reed Army Medical Center.  The patient had metastatic breast cancer to her brain and was experiencing severe seizures.  She was treated with Dilantin to control the seizures.  Treatment at the time included cranial radiation.  We were asked to see her when… Read more »

Drug Eruptions: Capecitabine induced Sweet’s Syndrome

Sweet’s syndrome is a rare paraneoplastic syndrome, usually associated with hematologic malignancies, manifesting with fevers, neutrophilic leucocytosis, painful edematous plaques, usually involving the hands and distal arms with a dermal infiltrate of neutrophils on biopsy.  One of the characteristic features of Sweet’s is what is called “pseudovesiculation”…the cutaneous lesions appear to be vesicles, however, if… Read more »